Alert archive / Texas / High Wind Warnings in 2019

High Wind Warning 40, NWS Midland/Odessa, TX

November 29, 20194 counties in Texas; Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Nov 29, 2019, 3:48 AM CST for 4 counties in Texas; Eddy County, New Mexico. It took effect at Nov 29, 2019, 9:00 AM CST. It was in force for 33 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 29, 2019, 3:48 AM CST (09:48 UTC)
In effect from
Nov 29, 2019, 9:00 AM CST
Expired
Nov 30, 2019, 6:00 PM CST
In force
33 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX

The radar

The Midland/Odessa radar (KMAF), 215 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 29, 2:53 PM CSTNON-TSTM WND GST 67Pine Springs, TX
Nov 30, 3:51 PM CSTNON-TSTM WND GST 69Pine Springs, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2019-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2019-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WWUS74 KMAF 290948
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
348 AM CST Fri Nov 29 2019

NMZ027-TXZ270-271-292300-
/O.UPG.KMAF.HW.A.0034.191129T1500Z-191201T0000Z/
/O.NEW.KMAF.HW.W.0040.191129T1500Z-191201T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
248 AM MST Fri Nov 29 2019

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
SATURDAY...

* WHAT...West winds 35 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From 8 AM this morning to 5 PM MST Saturday.

* IMPACTS...High wind could make driving difficult for motorists
  driving high profile vehicles such as campers, vans, and tractor
  trailers. Aviation interests may experience localized but
  extreme turbulence, or strong downward airflows, if flying in
  the vicinity of the Guadalupe Mountains. Pilots should be alert
  for standing wave clouds or other evidence of mountain wave
  activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If possible, remain in the lower levels of your home during the 
windstorm, and avoid windows. Use caution if you must drive.

&&

$$

TXZ277-292300-
/O.UPG.KMAF.HW.A.0034.191129T1500Z-191130T0000Z/
/O.NEW.KMAF.HW.W.0040.191129T1500Z-191130T0000Z/
Davis Mountains-
Including the city of Fort Davis
348 AM CST Fri Nov 29 2019

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Davis Mountains.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...High wind could make driving difficult for motorists
  driving high profile vehicles such as campers, vans, and tractor
  trailers. Take action to secure trash cans, lawn furniture and
  other loose or lightweight outdoor objects. The high wind can 
  topple trees, down power lines and damage some structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If possible, remain in the lower levels of your home during the 
windstorm, and avoid windows. Use caution if you must drive.

&&

$$

NMZ028-TXZ272-273-276-278-279-292300-
/O.NEW.KMAF.WI.Y.0023.191129T1500Z-191130T0000Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Marfa Plateau-Davis Mountains Foothills-
Central Brewster County-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Marfa, Alpine, Big Bend NP, Panther Junction, 
and Marathon
348 AM CST Fri Nov 29 2019 /248 AM MST Fri Nov 29 2019/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING
TO 6 PM CST /5 PM MST/ THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn 
  and Highway 54 Corridor, Marfa Plateau and Davis Mountains 
  Foothills, and Eastern Culberson and Central Brewster Counties.

* WHEN...From 9 AM CST /8 AM MST/ this morning to 6 PM CST /5 PM 
  MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
6 follow-up statements
498 
WWUS74 KMAF 291335
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
735 AM CST Fri Nov 29 2019

NMZ027-TXZ270-271-300145-
/O.CON.KMAF.HW.W.0040.191129T1500Z-191201T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
635 AM MST Fri Nov 29 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY...

* WHAT...West winds 35 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From 8 AM this morning to 5 PM MST Saturday.

* IMPACTS...High wind could make driving difficult for motorists 
  driving high profile vehicles such as campers, vans, and 
  tractor trailers. Aviation interests may experience localized 
  but extreme turbulence, or strong downward airflows, if flying 
  in the vicinity of the Guadalupe Mountains. Pilots should be 
  alert for standing wave clouds or other evidence of mountain 
  wave activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ277-300000-
/O.CON.KMAF.HW.W.0040.191129T1500Z-191130T0000Z/
Davis Mountains-
Including the city of Fort Davis
735 AM CST Fri Nov 29 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Davis Mountains.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...High wind could make driving difficult for motorists 
  driving high profile vehicles such as campers, vans, and 
  tractor trailers. Take action to secure trash cans, lawn 
  furniture and other loose or lightweight outdoor objects. The 
  high wind can topple trees, down power lines and damage some 
  structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ029-033-034-TXZ045>048-050>053-060>063-291700-
/O.NEW.KMAF.FG.Y.0007.191129T1335Z-191129T1700Z/
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Winkler-Ector-
Midland-Glasscock-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, 
Colorado City, Kermit, Odessa, Midland, and Garden City
735 AM CST Fri Nov 29 2019 /635 AM MST Fri Nov 29 2019/

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CST /10 AM MST/ THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Lea County in southeast New Mexico and most of the
  Permian Basin.

* WHEN...Until 11 AM CST /10 AM MST/ this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

NMZ028-TXZ272-273-276-278-279-300000-
/O.CON.KMAF.WI.Y.0023.191129T1500Z-191130T0000Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Marfa Plateau-Davis Mountains Foothills-
Central Brewster County-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Marfa, Alpine, Big Bend NP, Panther Junction, 
and Marathon
735 AM CST Fri Nov 29 2019 /635 AM MST Fri Nov 29 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn 
  and Highway 54 Corridor, Marfa Plateau and Davis Mountains 
  Foothills, and Eastern Culberson and Central Brewster Counties.

* WHEN...From 9 AM CST /8 AM MST/ this morning to 6 PM CST /5 PM 
  MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
820 
WWUS74 KMAF 291709
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1109 AM CST Fri Nov 29 2019

NMZ029-033-034-TXZ045>048-050>053-060>063-291815-
/O.EXP.KMAF.FG.Y.0007.000000T0000Z-191129T1700Z/
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Winkler-Ector-
Midland-Glasscock-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, 
Colorado City, Kermit, Odessa, Midland, and Garden City
1109 AM CST Fri Nov 29 2019 /1009 AM MST Fri Nov 29 2019/

...DENSE FOG ADVISORY HAS EXPIRED...

Visibilities have improved and fog will continue to dissipate
throughout the area. Therefore, the Dense Fog Advisory will
be allowed to expire.

$$

NMZ027-TXZ270-271-300515-
/O.CON.KMAF.HW.W.0040.000000T0000Z-191201T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
1009 AM MST Fri Nov 29 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY...

* WHAT...West winds 35 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From 8 AM this morning to 5 PM MST Saturday.

* IMPACTS...High wind could make driving difficult for motorists 
  driving high profile vehicles such as campers, vans, and 
  tractor trailers. Aviation interests may experience localized 
  but extreme turbulence, or strong downward airflows, if flying 
  in the vicinity of the Guadalupe Mountains. Pilots should be 
  alert for standing wave clouds or other evidence of mountain 
  wave activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ277-300000-
/O.CON.KMAF.HW.W.0040.000000T0000Z-191130T0000Z/
Davis Mountains-
Including the city of Fort Davis
1109 AM CST Fri Nov 29 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Davis Mountains.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...High wind could make driving difficult for motorists 
  driving high profile vehicles such as campers, vans, and 
  tractor trailers. Take action to secure trash cans, lawn 
  furniture and other loose or lightweight outdoor objects. The 
  high wind can topple trees, down power lines and damage some 
  structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-TXZ272-273-276-278-279-300000-
/O.CON.KMAF.WI.Y.0023.000000T0000Z-191130T0000Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Marfa Plateau-Davis Mountains Foothills-
Central Brewster County-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Marfa, Alpine, Big Bend NP, Panther Junction, 
and Marathon
1109 AM CST Fri Nov 29 2019 /1009 AM MST Fri Nov 29 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn 
  and Highway 54 Corridor, Marfa Plateau and Davis Mountains 
  Foothills, and Eastern Culberson and Central Brewster Counties.

* WHEN...From 9 AM CST /8 AM MST/ this morning to 6 PM CST /5 PM 
  MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
474 
WWUS74 KMAF 292021
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
221 PM CST Fri Nov 29 2019

NMZ027-TXZ270-271-301100-
/O.CON.KMAF.HW.W.0040.000000T0000Z-191201T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
121 PM MST Fri Nov 29 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY...

* WHAT...West winds 40 to 50 mph with gusts up to 75 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Continuing until 5 PM MST Saturday.

* IMPACTS...High wind could make driving difficult for motorists 
  driving high profile vehicles such as campers, vans, and 
  tractor trailers. Aviation interests may experience localized 
  but extreme turbulence, or strong downward airflows, if flying 
  in the vicinity of the Guadalupe Mountains. Pilots should be 
  alert for standing wave clouds or other evidence of mountain 
  wave activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ277-300000-
/O.CON.KMAF.HW.W.0040.000000T0000Z-191130T0000Z/
Davis Mountains-
Including the city of Fort Davis
221 PM CST Fri Nov 29 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Davis Mountains.

* WHEN...Continuing until 6 PM CST this evening.

* IMPACTS...High wind could make driving difficult for motorists 
  driving high profile vehicles such as campers, vans, and 
  tractor trailers. Take action to secure trash cans, lawn 
  furniture and other loose or lightweight outdoor objects. The 
  high wind can topple trees, down power lines and damage some 
  structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-TXZ272-273-276-278-279-300000-
/O.CON.KMAF.WI.Y.0023.000000T0000Z-191130T0000Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Marfa Plateau-Davis Mountains Foothills-
Central Brewster County-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Marfa, Alpine, Big Bend NP, Panther Junction, 
and Marathon
221 PM CST Fri Nov 29 2019 /121 PM MST Fri Nov 29 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn 
  and Highway 54 Corridor, Marfa Plateau and Davis Mountains 
  Foothills, and Eastern Culberson and Central Brewster Counties.

* WHEN...Continuing until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
866 
WWUS74 KMAF 300018 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Midland/Odessa TX
618 PM CST Fri Nov 29 2019

TXZ277-300130-
/O.EXP.KMAF.HW.W.0040.000000T0000Z-191130T0000Z/
Davis Mountains-
Including the city of Fort Davis
618 PM CST Fri Nov 29 2019

...HIGH WIND WARNING HAS EXPIRED...

Strong winds have diminished over the Davis Mountains. However,
wind gusts to near 40 mph will be possible this evening, resulting
in the potential for control issues for big rigs and other high-
profile vehicles.

$$

NMZ028-TXZ272-273-276-278-279-300130-
/O.EXP.KMAF.WI.Y.0023.000000T0000Z-191130T0000Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Marfa Plateau-Davis Mountains Foothills-
Central Brewster County-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Marfa, Alpine, Big Bend NP, Panther Junction, 
and Marathon
618 PM CST Fri Nov 29 2019 /518 PM MST Fri Nov 29 2019/

...WIND ADVISORY HAS EXPIRED...

Gusty winds have subsided. However, wind gusts to near 30 mph may
result in control issues for high-profile vehicles this evening,
especially while traveling on north-south roadways.

$$

NMZ027-TXZ270-271-301200-
/O.CON.KMAF.HW.W.0040.000000T0000Z-191201T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
518 PM MST Fri Nov 29 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY...

* WHAT...West winds 40 to 50 mph with gusts up to 75 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Continuing until 5 PM MST Saturday.

* IMPACTS...High wind could make driving difficult for motorists
  driving high profile vehicles such as campers, vans, and tractor
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
472 
WWUS74 KMAF 300945
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
345 AM CST Sat Nov 30 2019

NMZ027-TXZ270-271-010000-
/O.CON.KMAF.HW.W.0040.000000T0000Z-191201T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
245 AM MST Sat Nov 30 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...West winds 40 to 55 mph with gusts up to 75 mph.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
117 
WWUS74 KMAF 302007
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
207 PM CST Sat Nov 30 2019

NMZ027-TXZ270-271-010000-
/O.CON.KMAF.HW.W.0040.000000T0000Z-191201T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
107 PM MST Sat Nov 30 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...West winds 40 to 55 mph with gusts up to 70 mph.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles. Extreme turbulence in the vicinity of
  the mountains will result in extremely hazardous flight 
  conditions.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 29, 3:34 AM CST, 14 minutes earlier.

Area forecast discussion, Nov 29, 3:34 AM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
334 AM CST Fri Nov 29 2019

.DISCUSSION...
Starting off the morning between an upper ridge extending up from
the gulf and a strong upper low over CA.  A trough associated with
this low extends south to Mexico.  This low will wobble east with
the trough swinging up across AZ and NM today crossing the Rockies
tonight. As this low moves across the plains Saturday it will set up
near zonal flow for the region with brief ridging over the West on
Sunday.  High pressure continues for the first part of the week with
mild wx expected.  On Wednesday the next upper low will move ashore
CA and quickly move east reaching the southern plains by Thursday.
High pressure will return behind it.

Moist conditions from recent rain and easterly upslope flow has
resulted in overnight fog... visibilities cratered by midnight with a
number of locations around the Western and Central Permian Basin
going down to a 1/4 mile but most of these have come up.  At this
time not planning on going with a dense fog advisory but if
conditions worsen one could be necessary.  As the upper trough
approaches expect wind speeds to pick up today across the mountains
and adjacent plains.  Will upgrade the High Wind Watch for the
Guadalupes and Davis Mtns today to a warning and issue a Wind
Advisory for the surrounding plains.  The Davis Mtns warning falls
off at 00z tonight but the warning for the Guadalupes continues
through Saturday as may see multiple periods of high wind there.

East of the mountains expect the wind to become southerly later
today then swing around to the west tonight.  A Pacific front will
blow through early Saturday. Sunday will see a light north wind/weak
frontal boundary move through early with the wind becoming light and
variable later in the day. Do have extensive cloud cover this
morning and while much of this will hang around during the day
expecting much warmer conditions today in the 60s and 70s.  Temps
Saturday should be near normal and a bit cooler on Sunday.  Looking
ahead for the coming week mild conditions are expected with near to
above normal temperatures.

The best chance for any additional rain looks to be today ahead of
the upper trough... there is a chance of showers with a few storms
over the east with a slight chance of showers over SE NM.  Other
than that looking dry till late next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     69  45  63  35 /  30  10   0   0
Carlsbad                       64  40  57  31 /  10   0   0   0
Dryden                         72  52  71  43 /  10   0   0   0
Fort Stockton                  77  46  64  38 /  10   0   0   0
Guadalupe Pass                 62  32  49  31 /  10  10   0   0
Hobbs                          65  38  55  30 /  10   0   0   0
Marfa                          74  37  57  25 /   0   0   0   0
Midland Intl Airport           70  45  63  35 /  20   0   0   0
Odessa                         70  45  63  35 /  20   0   0   0
Wink                           74  43  63  32 /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from 8 AM this morning to 5 PM MST this afternoon
     for Eddy County Plains.

     High Wind Warning from 8 AM this morning to 5 PM MST Saturday
     for Guadalupe Mountains of Eddy County.

TX...Wind Advisory from 9 AM this morning to 6 PM CST this evening
     for Central Brewster County-Davis Mountains Foothills-
     Eastern Culberson County-Marfa Plateau-Van Horn and Highway
     54 Corridor.

     High Wind Warning from 8 AM this morning to 5 PM MST Saturday
     for Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains.

     High Wind Warning from 9 AM this morning to 6 PM CST this
     evening for Davis Mountains.

&&

87/72
Hazardous weather outlook, Nov 29, 3:20 AM CST, 28 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
320 AM CST Fri Nov 29 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-300930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
320 AM CST Fri Nov 29 2019 /220 AM MST Fri Nov 29 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

Areas of fog will be present across the Permian Basin, southeast New
Mexico and the Pecos River valley this morning. High Wind Warning in
effect for the Guadalupe, Delaware, and Davis mountains through the
afternoon. Wind advisory across northern Brewster, remainder of Jeff
Davis counties in Texas, and Eddy county in New Mexico through the
afternoon as well. Slight chance of thunderstorms for the northeast
Permian Basin and Lower Trans Pecos.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

High Wind Warning for Guadalupe mountains through Saturday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:48 AM CSTWind AdvisoryMAFBrewster, Culberson, Jeff Davis, Presidio, Reeves14 hr
Nov 29, 7:35 AM CSTDense Fog AdvisoryMAFAndrews, Borden, Dawson, Ector, Gaines, Glasscock and 6 more3 hr

Nearby

High Wind Warnings in Texas, 2019High Wind Warnings in New Mexico, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.